How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robert Your Own Question
Dr. Robert
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience:  M.B.B.S, Experienced Family Physician
8493425
Type Your Medical Question Here...
Dr. Robert is online now

Ive been on Lustral since 24/1/14, and it was upped to 100mg

Customer Question

I've been on Lustral since 24/1/14, and it was upped to 100mg 18 days ago.

My sleep isn't great. Will this effect wear off?
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Robert replied 3 years ago.

Hello,

 

Dear customer

Welcome back to justanswer.com and thank you for your question.

 

I'm so sorry to hear of your discomfort. I will do whatever I can to help answer your questions .First I need a little more information-

 

Do you mean that you want to stop taking lustral further?

 

 

Do you want to know how to stop this medication or are you asking that if your insomnia will get cured with this medication or not?

 

I am waiting for your reply..

 

Kind Regards,

Dr. Robert

Customer: replied 3 years ago.

No, I don't want to stop taking it as its been prescribed for anxiety/depression.


 


I guess I was hoping for some reassurance that my sleep pattern will sort itself out given time.

Expert:  Dr. Robert replied 3 years ago.
Dear customer,
Thank you for providing quick additional info.


Sertraline (Lustral) is an antidepressant of the selective serotonin reuptake inhibitor (SSRI) class.It is usually prescribed to treat depression, anxiety and obsessive compulsive disorder

Insomnia is one of the most common side effects of lustral.It occurs in approximately twenty eight percent of all patients taking Zoloft.

If a patient has one or more of the symptoms they are considered to have insomnia. These symptoms include:

-Non-refreshing sleep
-Waking up often during the night and having trouble going back to sleep
-Difficulty falling asleep and waking up too early in the morning

So it is quite possible that that your sleeping patterns are disturbed due to side effect of lustral.

It would be unfair to you and unprofessional of me where I provide you with anything less than truthful and honest information.I hope you understand.

So I advise you to get back to your doctor to discuss this problem of insomnia & hence treatment accordingly.

Hope this helped.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Thank you

Kind Regards,
Dr. Robert



Customer: replied 3 years ago.
Over the last three weeks I've also been reducing the Zopiclone I've been on since 1/1/14. I've reduced from 7.5mg to 3.75mg. For the past three nights I've taken three quarters of a 3.75mg tab.

Could this be a contributory factor? Last night I went to bed a 22:00 and woke up at 04:45.
Expert:  Dr. Robert replied 3 years ago.
Dear customer,
Thank you for replying back.

Yes,infact this can be the major cause of your insomnia.

Zopiclone is used to treat sleeping problems (insomnia).It reduces the time it takes to fall asleep and increases the length of time spent sleeping.

Zopiclone belongs to the group of medicines called central nervous system (CNS) depressants (medicines that make you drowsy or less alert).

So bottom line is that as you have reduced the dosage of Zopiclone from 7.5mg to 3.75mg, this seems to be the major cause of your insomnia/sleeping disturbances.Cutting the dosages of sleeping pills/central nervous system (CNS) depressants usually results in insomnia.


You need to get back to your doctor as you may be prescribed with anti depressants/sleeping pills accordingly so that you can have sound sleeps at night.


Please do not forget to rate my answer as positive,as this is the only way by which we(experts) get paid for the service.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Thank you

Kind Regards,
Dr. Robert